Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

$ L\sp 2$-boundedness of spherical maximal operators with multidimensional parameter sets


Author: Young-Hwa Ha
Journal: Proc. Amer. Math. Soc. 105 (1989), 401-411
MSC: Primary 42B25; Secondary 47B38
MathSciNet review: 955460
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For $ s > 0$, let $ {M_s}f(x) = \int_{\vert y\vert = 1} {f(x - sy)d\sigma (y)} $ be the spherical mean operator on $ {R^n}$. For a certain class of surfaces $ S$ in $ R_ + ^{n + 1}$ with $ \dim S = n - 2$ or $ \dim S = n - 1$ with an additional condition, the maximal operator

$\displaystyle \mathcal{M}f(x) = \mathop {\sup }\limits_{(u,s) \in S} \vert{M_s}f(x - u)\vert$

is shown to be bounded on $ {L^2}({R^n})$. This extends (on $ {L^2}({R^n})$) the theorem of Stein [7], where $ S = \{ (0,s):s > 0\} $, and its generalizations to $ \dim S = 1$ in Greenleaf [2] and Sogge and Stein [6].

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42B25, 47B38

Retrieve articles in all journals with MSC: 42B25, 47B38


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1989-0955460-X
PII: S 0002-9939(1989)0955460-X
Article copyright: © Copyright 1989 American Mathematical Society